IJCM  Vol.3 No.2 , March 2012
Reactivation of Hepatitis B after Administration of Anti-TNFα in a Patient with Psoriasis
ABSTRACT
In patients with severe psoriasis that at the same time have multiple comorbidities and chronic infections, is difficult to establish safer and more effective therapy. There are contradictions between the indications of the international protocols of systemic treatments, and the most recent publications which show that anti-TNFα agents could be safe therapeutic options in patients with chronic hepatitis. In the case of chronic viral infections, specifically hepatitis B, there are several conflicts in reference to the biological treatments that can block tumoral necrosis factor-α (TNFα) because there is evidence of a risk of reactivation of hepatitis. Most viral reactivations with the administration of an anti-TNFα agent have been reported in patients with inflammatory diseases. However, there are a few cases described in psoriasis. We’ll present the first case reported in literature of hepatisis B viral (HBV) reactivation in a patient with severe psoriasis secondary to the administration of adalimumab.

Cite this paper
T. Díaz Corpas, A. Mateu Puchades, A. Zayas Gavilá and A. Marquina Vila, "Reactivation of Hepatitis B after Administration of Anti-TNFα in a Patient with Psoriasis," International Journal of Clinical Medicine, Vol. 3 No. 2, 2012, pp. 143-144. doi: 10.4236/ijcm.2012.32028.
References
[1]   D. Pathirana, A. D. Ormerod, P. Saiag, et al., “European S3-Guidelines on the Systemic Treatment of Psoriasis Vulgaris,” Journal of the European Academy of Dermatology and Venereology, Vol. 23, Suppl. 2, 2009, pp. 1-70. doi:10.1111/j.1468-3083.2009.03389.x

[2]   B. Strober, E. Berger, J. Cather, et al., “A Series of Critically Challenging Case Scenarios in Moderate to Severe Psoriasis: A Delphi Consensus Approach,” Journal of the American Academy of Dermatology, Vol. 61, Suppl. 1, 2009, pp. S1-S46. doi:10.1016/j.jaad.2009.03.017

[3]   C. Fotiadou, E. Lazaridou and D. Loannides, “Safety of Anti-Tumour Necrosis Factor-α Agents in Psoriasis Patients Who Were Chronic Hepatitis B Carriers: A Retrospective Report of Seven Patients and Brief Review of the Literature,” Journal of the European Academy of Dermatology and Venereology, Vol. 25, No. 4, 2011, pp. 471-474. doi:10.1111/j.1468-3083.2010.03754.x

[4]   F. Prignano, F. Ricceri, L. Pescitelli, F. Zanieri and T. Lotti, “Tumour Necrosis Factor-α Antagonists in Patients with Concurrent Psoriasis and Hepatitis B or Hepatitis C: A Retrospective Analysis of 17 Patients,” British Journal of Dermatology, Vol. 164, No. 3, 2011, pp. 645-657.

[5]   S. Domm, J. Cinatl and U. Mrowietz, “The Impact of Treatment with Tumour Necrosis Factor-Alpha Antagonists on the Course of Chronic Viral Infections: A Review of the Literature,” British Journal of Dermatology, Vol. 159, No. 6, 2008, pp. 1217-1228. doi:10.1111/j.1365-2133.2008.08851.x

[6]   M. B. Carroll and M. A. Forgione, “Use of Tumor Necrosis Factor Alpha Inhibitors in Hepatitis B Surface Antigen-Positive Patients: A Literature Review and Potential Mechanisms of Action,” Clinical Rheumatology, Vol. 29, 2010, pp. 1021-1029. doi:10.1007/s10067-010-1523-2

[7]   R. Navarro, S. Ibanes, M. Llamas, E. Sotomayor, P. Garcia-Martin and E. Dauden, “Awareness about Possible Reactivation of HBsAg-Negative Patients When Prescribing Biological Therapy,” Journal of the European Academy of Dermatology and Venereology, Vol. 25, No. 10, 2011, pp. 1232-1233. doi:10.1111/j.1468-3083.2010.03833.x

 
 
Top